MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 24GX0.75IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 24GX0.75IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386807
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 24gx0.75in straight bc catheter defective/damaged it was reported by customer that the cathlons are bubbled at the tip, this causes an inability to go through the skin and if they manage to get through the skin, it gets caught up trying to get into the vein.This ends up often being 2 iv attempts for the patient.Rcc received a complaint via email.Ahs mdip report incident or problem information ahs mdip reference number (id): (b)(4).Date of incident (yyyy-mm-dd): (b)(6) 2025 type of incident/problem: failure (i.E.While preparing for, in use, after use) level of harm: minimal harm ahs optional report to cmdsnet (health canada): incident details: cathlons are "bubbled" at the tip, this causes an inability to go through the skin and if you manage to get through the skin it gets caught up trying to get into the vein.This ends up often being 2 iv attempts for the pt, all staff have noticed this as an issue for at least the last 4 weeks.Procedure: iv insertion device information device name/description: catheter iv safety non-winged with multiguard 24gax0.75in cathena manufacturer: xxxxxxxx manufacturer code/model: 386807 serial or lot number: unknown supplier: xxxxxxx supplier/catalogue number: 333-386807 is the device retained? yes, number of devices: 2 wiped, contained, labelled? device was clean or not used investigation request expected type of investigation: actual device tested e-mail address for person holding device: xxxxxxxxx site shipping address: xxxxxxxx, clinical contact information, primary clinical contact (cc on final report): xxxx, manager (cc on final report): xxxxxxx.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified, and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 3 samples submitted for evaluation.The reported issues of catheter defective/ damaged and threading difficult were not confirmed upon inspection of the samples.Analysis of the samples showed no damage or defects.No bubbles were noted on the catheter tip.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.The root cause could not be determined as the defect was not replicated.

Brand Name
BD CATHENA 24GX0.75IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22186981
Report Number2243072-2025-00738
Device Sequence Number20958677
Product Code FOZ
UDI-Device Identifier00382903868070
UDI-Public(01)00382903868070
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386807
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/08/2025
08/05/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/09/2025
08/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown